Illinois, 2010Flood and Damaging Winds in Illinois, June 23, 2010
June 23, 2010 · NWS LOT · 3 events in 2 counties and zones
Strong to severe thunderstorms moved across parts of northern Illinois during the morning hours of June 23rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved across parts of northern Illinois during the morning hours of June 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 23, 4:47 AM CST, 43 minutes earlier.
Area forecast discussion, Jun 23, 4:47 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 AM CDT WED JUN 23 2010
.DISCUSSION...
349 AM CDT
NEAR TERM FORECAST COMPLEXITIES ABOUND AGAIN THIS MORNING...WITH
CONVECTIVE TRENDS...AND ASSOCIATED SEVERE/HEAVY RAIN POTENTIAL MAIN
CONCERNS.
LARGE MCS MOVING EAST ACROSS NRN IA/SRN MN/SRN WI EARLY THIS MORNING
ALONG ELEVATED WARM/STATIONARY FRONTAL ZONE ON NOSE OF 40-50 KT LOW
LEVEL JET INDUCED BY FAIRLY STRONG MID LEVEL SHORT WAVE PROPAGATING
ACROSS MID/UPPER MISSOURI RIVER VALLEY INTO UPPER MIDWEST. RUC
OBJECTIVE ANALYSIS INDICATES STRONGEST DEEP MOISTURE CONVERGENCE
FOCUSED FROM NORTHEAST IA INTO SOUTHWEST WI...THOUGH STORMS HAVE
INCREASED IN COVERAGE ACROSS EASTERN IA DURG LAST COUPLE OF HOURS
AND WILL LIKELY AFFECT ESPECIALLY NORTHERN HALF OR SO OF CWA
COUNTIES EARLY THIS MORNING. AXIS OF VERY MOIST LOW LEVEL AIR
EXTENDS ALONG/SOUTH OF DIFFUSE WARM FRONT INTO CNTRL IL...WITH RUC
MUCAPES OF 3000+ J/KG AND EFFECTIVE DEEP SHEAR APPROACHING 40 KTS
INDICATIVE OF SEVERE THREAT...PARTICULARLY DAMAGING WINDS...THIS
MORNING. LOCALLY HEAVY RAINFALL POSSIBLE WITH THESE STORMS AS
WELL...THOUGH APPEARS GREATEST THREAT OF TRAINING CELLS MAINLY NORTH
OF IL/WI BORDER FOR NOW. FAIRLY QUICK MOVEMENT/ACCELERATION OF MCS
LIKELY TO RESULT IN MAIN AREA OF THUNDERSTORMS MOVING EAST OF CWA BY
MID/LATE MORNING.
ATTENTION THEN FOCUSES BACK TO THE WEST/NORTHWEST AND POTENTIAL FOR
REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. GUIDANCE CONTINUES TO
DEPICT MAIN POSITIVE TILT SHORT WAVE MOVING ACROSS UPPER MIDWEST AND
GREAT LAKES REGION THIS AFTERNOON/TONIGHT...WITH ASSOCIATED SFC LOW
PRESSURE PASSING ACROSS WI AND TRAILING COLD FRONT ACROSS FA THIS
EVENING. WOULD EXPECT SOME PERIOD OF SUBSIDENCE AND AT LEAST PARTIAL
CLEARING BEHIND MORNING ACTIVITY...WHICH WOULD ALLOW SIGNIFICANT
DESTABILIZATION IN WARM/HUMID AIR AHEAD OF COLD FRONT LATER TODAY.
SOME CONCERN THAT OUTFLOW FROM MORNING ACTIVITY WILL BECOME
EFFECTIVE BOUNDARY OFF TO THE SOUTH OF FORECAST AREA...WHICH 00Z 4.5
KM CONVECTIVE WRF SUGGESTS. CURRENT WRF-NAM/SREF/GFS RUNS ALL
INDICATE REDEVELOPMENT ALONG THE COLD FRONT TO OUR WEST/NORTHWEST
HOWEVER AND GIVEN POTENTIAL FOR DESTABILIZATION/RECOVERY AND
INCREASING LARGE SCALE FORCING THIS AFTERNOON WOULD EXPECT STORMS TO
REDEVELOP AND AFFECT AREA THIS AFTERNOON/EVENING. INSTABILITY AND
SHEAR COMBO AGAIN MORE THAN SUPPORTIVE OF ORGANIZED SEVERE WEATHER
WITH DAMAGING WIND/LARGE HAIL MAIN THREAT.
FRONT THEN SINKS SOUTH LATER TONIGHT SETTING UP A COUPLE OF DRY/LESS
HUMID DAYS THURSDAY AND FRIDAY. RIDGE THEN BUILDS TEMPORARILY WITH
RETURN OF HOT WX SAT. ECMWF/GEM SUGGEST FRONT SAGS THROUGH AREA
SATURDAY NIGHT AND LINGERS IN AREA SUNDAY. THIS MAY AFFECT HIGH
TEMPS GOING IN CURRENT FORECAST...BUT TOO FAR OUT TO BE CONCERNED
ABOUT THIS MORNING.
WARM/HUMID TEMPS TODAY WITH HEAT INDICIES APPROACHING 100 THIS AFTN.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 10Z...
ARRIVAL OF THUNDERSTORMS CURRENTLY CROSSING MS RIVER INTO NW
IL...ALONG WITH POTENTIAL FOR DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS AHEAD OF THESE STORMS...AND POTENTIAL FOR GUSTY
DOWNDRAFTS UNDER/NEAR THUNDERSTORMS.
STRENGTH OF SW WINDS AND GUSTS LATER MORNING THROUGH AFTERNOON.
TIMING OF COLD FRONT PASSAGE THIS EVENING...POTENTIAL FOR SQUALL
LINE AHEAD OF IT...POSSIBILITY OF SCATTERED THUNDERSTORMS OVER
NORTHERN IL AHEAD OF THE FRONT.
TRS
//DISCUSSION...UPDATED 10Z...
CURRENTLY...LOW PRESSURE IN W CENTRAL WI A SURFACE REFLECTION OF
SHORT WAVE TROUGH LIFTING ENE ACROSS MN AND IA INTO WI AND
NORTHERN IL. VERY WARM AND MOIST AIR HAS BEEN DRAWN N ACROSS
NORTHERN IL AND MUCH OF WI.
AHEAD OF TAIL END OF THIS SHORT WAVE TROUGH THE 925-850HPA FLOW
FROM THE SW HAS INCREASED UP TO 35-45KT...EXTENDING FROM THE
SOUTHERN PLAINS ACROSS THE MID MS VALLEY TO NORTHERN IL. THIS
RESULTING IN INCREASING LOW LEVEL CONVERGENCE OVER NORTHERN IL AND
SOUTHERN WI WHILE SW-NE ORIENTED 850-700HPA POTENTIAL TEMPERATURE
RIDGE AXIS CONTINUES TO SHIFT E OVER CENTRAL AND NE IL.
AIRCRAFT DATA FROM RFD ARRIVALS AND DEPARTURES SHOW STEEP MID
LEVEL LAPSE RATES AND ALSO A SIGNIFICANT DRY LAYER IN PLACE ABOVE
THE SHALLOW LOW LEVEL SURFACE BASED INVERSION. MAIN AREA OF
THUNDERSTORMS EXPECTED TO BE OVER/NEAR ORD AND MDW AREAS 12Z-14Z.
SOME STORMS MAY PRODUCE STRONG GUSTY OUTFLOW WINDS THAT WOULD
RESULT IN SHEAR/TURBULENCE IN THE VICINITY OF STORMS.
ANOTHER SHORT WAVE JUST UPSTREAM OVER EASTERN NE HAS BEEN
GENERATING MORE THUNDERSTORMS FROM EASTERN NE ACROSS CENTRAL AND
SOUTHERN IA ALONG WESTERN EDGE OF SW-NE ORIENTED AREA OF MAX CAPE.
SOME BREAKS IN CLOUDS IN WAKE OF FIRST SHORT WILL ALLOW SURFACE
HEATING AND MIXING OUT OF LOW LEVEL INVERSION. WINDS OF 35-40KT AT
1.5-2KM AGL PROGGED TO REMAIN ACROSS THE AREA SO MOMENTUM OF THIS
WSW FLOW IN THE UPPER PORTION OF THE MIXED LAYER TO BE MIXED DOWN
TO THE SURFACE WITH CONVECTIVE OVERTURNING AND EXPECT GUSTS OF UP
TO 30KT COMMON LATE THIS MORNING AND THIS AFTERNOON.
A COLD FRONT...ENHANCED BY THUNDERSTORM OUTFLOW...IS CURRENTLY
PUSHING S AND SE ACROSS EASTERN NE. THIS FRONT IS PROGGED TO BE
OVER SW WI AND NW IL BY 00Z...REACHING NE IN AND E CENTRAL IL BY
06Z THU. POTENTIAL FOR A SQUALL LINE ASSOCIATED WITH THE COLD
FRONT TO ACCELERATE OUT AHEAD OF THE ACTUAL FRONT IF A LARGE COLD
POOL DEVELOPS WITH THE LINE OF STORMS.
//ORD AND MDW CONFIDENCE...UPDATED 10Z...
HIGH ON OCCURRENCE OF THUNDERSTORMS THIS MORNING...MODERATE ON
EXACT TIMING. MODERATE ON STRONG GUSTY WINDS WITH STORMS.
HIGH ON GUSTY SSW-SW WINDS LATE MORNING THROUGH AFTERNOON.
LOW ON LACK OF THUNDERSTORM DEVELOPMENT DURING LATE MORNING
AND/OR AFTERNOON.
MODERATE ON TIMING OF CFP THIS EVENING AND ACCOMPANYING
LINE OF THUNDERSTORMS.
TRS
//OUTLOOK FOR ORD/MDW FOR 06Z THURSDAY-12Z MONDAY...UPDATED 18Z...
WEDNESDAY NIGHT...CHC TS EARLY...THEN VFR.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...CHC TS...OTRW VFR.
SUNDAY...CHC TS...OTRW VFR.
MONDAY...VFR.
MERZLOCK
&&
.MARINE...
405 AM CDT
WINDS WILL BE ON THE INCREASE TODAY AS A TROUGH OF LOW
PRESSURE...CURRENTLY ACROSS THE UPPER MIDWEST...TRACKS NORTHEAST
THROUGH THE CENTRAL GREAT LAKES. SOUTHWEST WINDS WILL INCREASE TO
THE 15 TO 25 KT RANGE BY MID DAY WITH AN OCCASIONAL GUST UP TO 30
KT POSSIBLE. AS THIS LOW CONTINUES TO MOVE TO THE NORTHEAST BY
THIS EVENING...WINDS WILL GRADUALLY BEGIN TO DIMINISH AS THEY VEER
TO THE WEST AND EVENTUALLY NORTHWEST TONIGHT. WITH A DECENT
PRESSURE GRADIENT STILL IN PLACE BY EARLY THURSDAY
MORNING...NORTHWEST WINDS TO 20 KT WILL STILL BE POSSIBLE BEFORE
THIS CONTINUES TO EXIT BY MID DAY THURSDAY. AS THIS LOW
EXITS...HIGH PRESSURE OVER THE CENTRAL PLAINS WILL BUILD EAST
REACHING THE CENTRAL GREAT LAKES BY LATE THURSDAY/EARLY FRIDAY.
DURING THIS TIME...RELATIVELY LIGHT FLOW WILL OCCUR BEFORE THIS
HIGH SLIDES OFF TO THE EAST LATE FRIDAY AND SOUTHERLY WINDS BEGIN
TO PICK UP ONCE AGAIN.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM THURSDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
AM THURSDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...10 AM WEDNESDAY TO 10 PM WEDNESDAY.
&&Hazardous weather outlook, Jun 23, 3:42 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CDT WED JUN 23 2010
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
240945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
442 AM CDT WED JUN 23 2010 /542 AM EDT WED JUN 23 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME COULD PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF HALF DOLLARS.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL...WITH LOCALIZED FLOODING.
ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
ONE THUNDERSTORM COMPLEX WILL MOVE ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA EARLY THIS MORNING...WITH THE POTENTIAL FOR
PRODUCING DAMAGING WIND GUSTS MAINLY ALONG AND NORTH OF
INTERSTATE 80 THROUGH 9 AM CDT. ADDITIONAL SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP NEAR OR NORTHWEST OF THE AREA BY MID
AFTERNOON...AND WILL MOVE SOUTHEAST ACROSS THE OUTLOOK AREA
AHEAD OF A COLD FRONT FROM MID AFTERNOON THROUGH THIS EVENING.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE UPPER MIDWEST
WITH A LARGE COMPLEX OF THUNDERSTORMS AFFECTING NORTHERN
ILLINOIS AND NORTHWEST INDIANA THIS MORNING. THESE THUNDERSTORMS
WILL LIKELY EXIT THE REGION BY MID MORNING...THOUGH PARTIAL
CLEARING ACROSS THE AREA WILL LIKELY ALLOW THE VERY WARM AND
HUMID ATMOSPHERE TO DESTABILIZE AGAIN DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS.
WINDS WILL INCREASE ALOFT AHEAD OF ANOTHER APPROACHING UPPER
DISTURBANCE THIS AFTERNOON. THIS...COMBINED WITH THE VERY WARM
MOIST AND INCREASINGLY UNSTABLE AIR MASS...WILL LIKELY RESULT IN
THE DEVELOPMENT OF ADDITIONAL THUNDERSTORMS BY MID TO LATE
AFTERNOON. THUNDERSTORMS WILL LIKELY FORM NEAR...OR NORTHWEST OF
THE OUTLOOK AREA BY MID AFTERNOON...AND WILL PUSH SOUTHEAST
ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING HOURS
AHEAD OF A COLD FRONT. THE COMBINATION OF STRONG DEEP LAYER
SHEAR AND INSTABILITY WILL VERY LIKELY RESULT IN WIDESPREAD
SEVERE WEATHER WITH THESE THUNDERSTORMS. DAMAGING WINDS IN
EXCESS OF 70 MPH... HALF DOLLAR SIZE HAIL...AND EVEN ISOLATED
TORNADOES WILL BE POSSIBLE WITH THESE STORMS...BEFORE THEY END
WITH THE PASSAGE OF THE COLD FRONT THIS EVENING.
IN ADDITION TO SEVERE WEATHER...THE VERY WARM AND MOIST
CONDITIONS WILL RESULT IN THESE STORMS PRODUCING LOCALLY HEAVY
RAINFALL. THIS COULD LEAD TO FLOODING...AS THE GROUND REMAINS
WET FROM REPEATED PERIODS OF HEAVY RAINFALL OVER THE PAST
SEVERAL DAYS.
HEAT INDEX VALUES MAY APPROACH 100 DEGREES THIS AFTERNOON.
PORTIONS OF THE ILLINOIS AND KANKAKEE RIVERS...AND SUGAR
CREEK...WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT.
HOT AND HUMID WEATHER MAY PRODUCE HEAT INDEX VALUES NEAR 100
DEGREES SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-240945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
442 AM CDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE LIKELY THIS MORNING...AND AGAIN LATE THIS
AFTERNOON INTO THIS EVENING. THESE STORMS MAY PRODUCE WINDS IN
EXCESS OF 60 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SUNDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-240945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
442 AM CDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING. STORMS
MAY PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
SUNDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZER
Thunderstorm Wind, McHenry
- When
- June 23, 5:30 AM CST to 5:32 AM CST
- Where
- McHenry County, 2.31 mi SSE of Franklinville to 0.47 mi NNE of Crystal Lake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.251, -88.478
Trees were blown over south of Route 176 from Woodstock to Crystal Lake.
Thunderstorm Wind, Cook
- When
- June 23, 8:00 AM CST
- Where
- Cook County, 0.8 mi WNW of Matteson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.506, -87.713
Trees up to 60 feet tall were blown over and large tree limbs were blown down near Lincoln Highway and Governors Highway.
Flood, Cook
- When
- June 23, 8:15 AM CST to 10:00 AM CST
- Where
- Cook County, 0.82 mi SSW of Calumet to 0.85 mi SSW of Calumet
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.558, -87.684
The 183rd Street north viaduct was closed due to flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242222, 242216, 242220.